• Status: Solved
  • Priority: Medium
  • Security: Public
  • Views: 294
  • Last Modified:

Task switch to MS Word 2003 inserts boring delay of 8..20 secs.

This question was put back in 2008 from s.o. else but the response did not help:
When task switching back to Word 2003 or even after starting Word 2003 there is a delay of some 8 plus seconds.
No HD activity during that time, no network activity, enough memory ~2GB free, system is well guarded, no malicious software anticipated - checked for it often enough, no message pops up, ... just that hour glass delay and CPU load goes up to almost 100%.
Outlook, that uses Word as message editor, is delayed the same way when switching to a message being edited presently.

It has not always been that way, however, the incident that caused that behaviour cannot be conciously connected to any modification of my system, any individual or automatic update.
1 Solution
Brian BIndependant Technology ProfessionalCommented:
The new EE website doesn't seem to want to let me look up your previous question. So pardon me if I am repeating myself.

First of all, try and disable anti-virus. I know this might seem odd, but you'd be surprised at the number of times this is the problem.

I would try Word in safe mode (Start, Run, winword /safe). If that works, then the problem is related to some sort of third party add-on.

If that doesn't help, try renaming the normal.dot file to see if the problem is related to your default settings in any way.

You said the processor goes up to 100% but didn't mention what application is causing it to spike. Check the process manager when this happens. If something other than winword is causing the problem, we may have to look elsewhere.
DannyPee1956Author Commented:
TBone2K, I love you ;-)
Great, running winword in safe mode already helped. Stopping antivirus did not, BTW. I expected latter since that delay is only obvious when switching to winword, but couln't be sure.
In winword there are two 3rd party tools: Adobe PDF and Adobe Contribute. There is a certain likelyhood that I even noticed weakly that delay 1st time after I did install the Adobe Web Suite. Weak though.
No idea how to disable or even deinstall those plugg-ins or add-ons but that I should be able to find out.
TBone, thanks a bunch for ponting me into the right direction.
DannyPee from Karlsruhe, Germany
Question has a verified solution.

Are you are experiencing a similar issue? Get a personalized answer when you ask a related question.

Have a better answer? Share it in a comment.

Join & Write a Comment

Featured Post

Train for your Pen Testing Engineer Certification

Enroll today in this bundle of courses to gain experience in the logistics of pen testing, Linux fundamentals, vulnerability assessments, detecting live systems, and more! This series, valued at $3,000, is free for Premium members, Team Accounts, and Qualified Experts.

Tackle projects and never again get stuck behind a technical roadblock.
Join Now